Medication Errors

Many problems can arise from medications. Some are caused by the nurses and some are caused by the patients. Medication errors can occur quite often and do occur more than people think. medication errors can happen in a number of different ways; from wrong patient, dose, drug, any violation of the rights of the patient. They can also be caused by an overdose, under dose, even an extra dose. sometimes it can be caused from the dilution of the drug being wrong. The rate of the infusion can also cause and error and sometimes the integrity of the patients vein. Sometime when patient have problems swallowing medications the nurse will ask the physician to crush the medications. Some drugs are not made to be crushed they are made to bypass the stomach and absorb in the intestines, thus cause a medication error and possible toxicity from rapid absorption. The best way to prevent an error is to check and recheck all steps in your medication administration process. verify patient, drug, physician orders.

Technorati Tags: , , ,

Advertisements

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: